Ask an expert
Question

28 Jun 2010

Avamys
My ENT prescribed Avamys for my sinus problems. Initially it helped with the hayfever symptoms. Unfortunately it wore off. It does however still help tremendously to unblock my nose. As it is a corticosteroid, I would just like to know how long is safe enough to be using it? I''ve had a 6 month prescription which I stretched out for 9 months now. The ENT said I could reduce dosage gradually - which I tried but my nose would still block up.
Answer 4,138 views
Expert
Sinus Expert
Sinus Expert

01 Jan 0001

Although Avamys contains a corticosteroid it is safe to use longterm as the systemic absorbtion is negligible and whatever is absorbed gets broken down in the liver. Therefor know systemic side effects of corticosteroids will be encountered. Longterm use is not a problem. Corticosteroid sprays block the late response of the body to allergens and thus it is more effective to relief mucous discharge and blockage(congestion). If early allergen respons symptoms like sneezing and itching remains a problem in allergy combining the nasal spray with a new generation oral antihistamin is indicated.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
34% - 9270 votes
No
66% - 17927 votes
Vote